Vol. 58, No. 1, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Rings whose faithful left ideals are cofaithful

John Allen Beachy and William David Blair

Vol. 58 (1975), No. 1, 1–13

A left module M over a ring R is cofaithful in case there is an embedding of R into a finite product of copies of M. Our main result states that a semiprime ring R is left Goldie, that is, has a semisimple Artinian left quotient ring, if and only if R satisfies (i) every faithful left ideal is cofaithful and (ii) every nonzero left ideal contains a nonzero uniform left ideal. The proof is elementary and does not make use of the Goldie and Lesieur-Croisot theorems. We show that (i) and (ii) are Morita invariant. Moreover, (ii) is invariant under polynomiaI extensions, and so is (i) for commutative rings. Absolutely torsion-free rings are studied.

Mathematical Subject Classification
Primary: 16A08
Received: 22 February 1974
Published: 1 May 1975
John Allen Beachy
William David Blair